MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLLOW REAMER-COMPLETE FOR 4.5MM SCREWS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLLOW REAMER-COMPLETE FOR 4.5MM SCREWS
Model Number 309.450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a surgical procedure for the removal of hardware and a repair of a right femur fracture, the tip of the hollow reamer complete had two (2) pieces break off.Both pieces were retrieved by the surgeon.There was a minor surgical delay.The procedure was successfully completed.Patient status is unknown.This report is for one (1) hollow reamer-complete for 4.5mm screws.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during surgical procedure for a removal of hardware and repair right femur fracture, the tip of the hollow reamer complete had two (2) pieces break off.Both pieces retrieved by the surgeon.There is minor surgical delay.Procedure was successfully completed.Patient status was unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary visual inspection: both hollow reamer-complete for 4.5mm screws and spare reamer tube for hollow reamer (309.450) were received in disassembled condition at cq.There is nothing found to be broken off the hollow reamer.Hence, the complaint is not confirmed.Functional testing: the device was not able to be disassembled as both are in stuck condition.Dimension inspection: dimensional analysis was not performed as relevant features are not accessible.Conclusion: the complaint is not confirmed.A definitive root cause could not be determined it is possible that the device encountered unintended forces (during usage or handling at the time of surgery).During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part: 309.450.Lot: 2078434.Manufacturing site: bettlach.Release to warehouse date: 25.Feb.2004.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLLOW REAMER-COMPLETE FOR 4.5MM SCREWS
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9322966
Report Number2939274-2019-62200
Device Sequence Number11410300
Product Code HTO
UDI-Device Identifier10886982185730
UDI-Public(01)10886982185730
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.450
Device Catalogue Number309.450
Device Lot Number2078434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer10/28/2019
12/17/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date11/27/2019
12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1